Alert archive / Mississippi / Special Weather Statements in 2025

Special Weather Statement, NWS Mobile, AL

May 7, 2025Greene County, Perry County, Stone County, Mississippi

NWS Mobile, AL issued this special weather statement at May 7, 2025, 12:21 AM CDT for Greene County, Perry County, Stone County, Mississippi. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 7, 2025, 12:21 AM CDT (05:21 UTC)
Expired
May 7, 2025, 1:15 AM CDT
In force
54 min
Issued by
NWS Mobile, AL
Hail
0.50 in
Wind
40

Counties Greene County, MS, Perry County, MS, Stone County, MS

The radar

The Mobile radar (KMOB), 87 km from the middle of the area, began a volume at 05:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 5.4 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2025-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1639 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2025-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1639 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
548 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
1.7
Supercell composite
8.6

Open this sounding in Storm Lab

The text

As transmitted.

853 
WWUS84 KMOB 070521
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
1221 AM CDT Wed May 7 2025
 
MSZ075-076-078-079-070615-
Stone MS-Perry MS-Greene MS-George MS-
1221 AM CDT Wed May 7 2025

...A STRONG THUNDERSTORM WILL IMPACT WESTERN GEORGE...PERRY...WESTERN
GREENE AND NORTHERN STONE COUNTIES THROUGH 115 AM CDT...

At 1220 AM CDT, Doppler radar was tracking a strong thunderstorm 5
miles southeast of McLaurin, or 16 miles southeast of Petal, moving
east at 30 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Richton, Wiggins, Beaumont, McLain, New Augusta, and Perkinston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3091 8931 3091 8914 3137 8914 3139 8858
      3079 8868 3077 8932
TIME...MOT...LOC 0520Z 264DEG 27KT 3113 8913 

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at May 6, 6:36 PM CDT, 5 hours 45 minutes earlier.

Area forecast discussion, May 6, 6:36 PM CDT, 5 hours 45 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
636 PM CDT Tue May 6 2025

...New Aviation...

.DISCUSSION...
Issued at 400 PM CDT Tue May 6 2025

Now through Wednesday Night...

Our confidence in a bout of heavy rainfall from late this evening
through daybreak Wednesday remains high. Based on the latest QPF
from the Weather Prediction Service, we were confident in expanding
the Flood Watch eastward to now include Baldwin, Mobile, and
Washington counties in Alabama. As clouds continue to increase and
thicken over the region, precipitable water values will ramp up to
around 2 inches by midnight. The upper closed low pressure area
responsible for the numerous showers and scattered thunderstorms
tonight is currently centered over New Mexico, and will move east-
northeastward to over Missouri by late Wednesday night. Even though
the first round of heavy rain moves out over the Gulf Wednesday
morning, numerous upper shortwaves and impulses will continue to
pass over our area in southwest flow aloft through the remainder of
the near term, thus keeping scattered to numerous showers and a
chance of thunderstorms persisting.

Flash Flooding Potential...

The expanded Flood Watch remains in effect from this evening through
Thursday afternoon. We continue to have increasing confidence on the
evolution of flash flooding potential across Flood Watch area.
Widespread rainfall totals across the watch area should range from 3
to 5", with locally higher amounts. We anticipate a general 1 to 3"
of rainfall across the remainder of our forecast area.

In addition...MLCape values tonight remain in the 500 and 1000 J/KG
range across southeast Mississippi and southwest Alabama. However,
Bulk Shear values have increased to between 45 to 55 knots. So, the
near storm environment is now supports the development of a few
strong to marginal severe storms with localized wind gusts up to 55
mph.

Low temperatures tonight and Wednesday night are expected to be in
the lower to middle 60s interior areas, and from 65 to 70 degrees
closer to the coast. High temperatures Wednesday should range from
80 to 85 degrees most areas. A Moderate Risk of rip currents will
occur through the near term. /22

Thursday through Monday...

An upper level low across the southern plains will continue to
gradually shear out into an open trough through the end of the
week. A broad southwest flow on the south side of the positive
tilt trough will bring several shortwaves across the area through
Friday. This will keep region locked into scattered to numerous
showers and storms at times through Saturday. Global models now
agree on the base of the trough cutting off into an upper low just
west of the area on Saturday and drifting north or northeast
through Monday. The presence of the upper low and associated cold
pocket aloft will maintain and unsettled pattern into Monday.
With extensive cloud cover and coverage of showers and storms,
temperatures will remain mild with highs topping out in the upper
70s to lower 80s each day and lows in the lower 60s. Over the
weekend temperatures fall a bit more during the overnight hours
into the middle to upper 50s inland and lower 60's near the coast.
/13

&&

.AVIATION...
(00Z TAFS)
Issued at 636 PM CDT Tue May 6 2025

Showers and storms will spread across the area from west to east
through early Wednesday morning, with another round of showers
and storms potentially spreading across the area again later on
Wednesday. Primarily VFR conditions at the beginning of the period
will be followed by ceilings gradually lowering to IFR/MVFR
tonight, then improving to mostly VFR on Wednesday. East to
southeast winds 5-10 knots potentially switch to a northerly
direction late tonight, then a southerly flow develops on
Wednesday. /29

&&

.MARINE...
Issued at 400 PM CDT Tue May 6 2025

Gusty and erratic strong surface winds could accompany the
complex of storms moving through the area late tonight through
Wednesday morning. Otherwise, expect a light to moderate easterly to
southeasterly flow to continue through midweek, becoming more
southerly on Thursday. A variable to light offshore flow is expected
late in the week as a cold front moves into the area and stalls. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      68  80  66  79  64  79  62  79 /  70  70  60  90  60  80  50  60
Pensacola   70  80  69  78  69  78  66  77 /  50  60  50  90  70  80  70  60
Destin      70  82  71  81  70  80  67  80 /  40  60  40  80  70  90  70  60
Evergreen   61  84  63  80  62  80  59  78 /  70  80  40  90  60  80  60  70
Waynesboro  63  79  62  79  62  78  59  76 /  90  70  50  90  50  80  50  60
Camden      61  80  62  77  62  77  58  75 /  80  80  40  80  60  70  60  70
Crestview   63  84  64  81  64  81  61  80 /  50  60  40  90  60  90  70  70

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flood Watch through Thursday afternoon for ALZ052-261>266.

FL...None.
MS...Flood Watch through Thursday afternoon for MSZ067-075-076-078-
     079.

GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, May 6, 8:49 PM CDT, 3 hours 32 minutes before
Special Weather Statement
National Weather Service Mobile AL
849 PM CDT Tue May 6 2025

MSZ078-079-070230-
Stone MS-George MS-
849 PM CDT Tue May 6 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN GEORGE AND EASTERN
STONE COUNTIES THROUGH 930 PM CDT...

At 848 PM CDT, Doppler radar was tracking a strong thunderstorm over
McHenry, or 10 miles south of Wiggins, moving northeast at 35 mph.

HAZARD...Winds in excess of 30 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Perkinston and McHenry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3089 8902 3091 8892 3091 8882 3074 8874
      3073 8876 3074 8888 3073 8889 3068 8889
      3068 8923 3071 8924
TIME...MOT...LOC 0148Z 230DEG 30KT 3071 8912

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
Special weather statement, May 7, 12:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
1221 AM CDT Wed May 7 2025

MSZ075-076-078-079-070615-
Stone MS-Perry MS-Greene MS-George MS-
1221 AM CDT Wed May 7 2025

...A STRONG THUNDERSTORM WILL IMPACT WESTERN GEORGE...PERRY...WESTERN
GREENE AND NORTHERN STONE COUNTIES THROUGH 115 AM CDT...

At 1220 AM CDT, Doppler radar was tracking a strong thunderstorm 5
miles southeast of McLaurin, or 16 miles southeast of Petal, moving
east at 30 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Richton, Wiggins, Beaumont, McLain, New Augusta, and Perkinston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3091 8931 3091 8914 3137 8914 3139 8858
      3079 8868 3077 8932
TIME...MOT...LOC 0520Z 264DEG 27KT 3113 8913

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 5:01 AM CDTAreal Flood AdvisoryMOBMobile3 hr
May 7, 5:18 AM CDTSpecial Marine WarningMOB42 min
May 7, 6:54 AM CDTSpecial Marine WarningMOB63 min
May 6, 8:49 PM CDTSpecial Weather StatementMOBStone41 min
May 7, 12:49 AM CDTSevere Thunderstorm WarningMOBGeorge, Greene, Perry, Stone41 min
May 7, 1:17 AM CDTSpecial Weather StatementMOBGeorge43 min
May 7, 1:56 AM CDTAreal Flood AdvisoryMOBGeorge, Greene, Perry, Stone3 hr
May 7, 8:59 AM CDTRiver Flood WarningMOBGeorge, Greene5 days
May 7, 9:07 AM CDTRiver Flood WarningMOBGeorge, Greene, Perry9 days

Nearby

Special Weather Statements in Mississippi, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.